MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G18376
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Reporter is patient's sister.Pma/510(k) number = k122796.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a below the knew angioplasty on a female patient with peripheral artery disease, the tip of the cxi support catheter separated.According to the initial reporter, the cxi device was removed from the package and the user attempt to load an unknown.014 guide wire when the tip of the catheter broke off.The user opened another cxi device to complete the procedure with no issues.This device did not make patient contact.The patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Initial report: as reported, during a below the knew angioplasty on a female patient with peripheral artery disease, the tip of the cxi support catheter separated.According to the initial reporter, the cxi device was removed from the package and the user attempt to load an unknown.014' guide wire when the tip of the catheter broke off.The user opened another cxi device to complete the procedure with no issues.This device did not make patient contact.The patient did not experience any adverse effects due to this occurrence.Investigation ¿ evaluation.Reviews of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturer¿s instructions, quality control procedures, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that one cxi returned with 4mm of the black distal tip separated.No other damage was noted.Additionally, a document-based investigation evaluation was performed.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions, drawings, and quality control procedures were conducted, and no gaps were discovered.The information provided upon review of the complaint file provides evidence to support that the device was manufactured to specification.An ifu is provided with this device, which states, "the catheter should not be advanced through an area of resistance unless the source of resistance is identified by fluoroscopy and appropriate steps are taken to reduce or remove the obstruction." based on the information provided and the examination of the returned product, investigation has concluded that this event can be traced to random component failure.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9720117
Report Number1820334-2020-00388
Device Sequence Number329553
Product Code KRA
UDI-Device Identifier00827002183766
UDI-Public(01)00827002183766(17)220319(10)9601634
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/19/2022
Device Model NumberG18376
Device Catalogue NumberCXI-2.3-14-150-ANG
Device Lot Number9601634
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2020
Initial Date Received by Manufacturer 02/11/2020
Supplement Date Received by Manufacturer04/17/2020
Initial Report FDA Received Date02/18/2020
Supplement Report FDA Received Date04/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1